Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 7, 2021Leake County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 7, 2021, 3:57 PM CDT for Leake County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 3:57 PM CDT (20:57 UTC)
Expired
Jul 7, 2021, 5:00 PM CDT
In force
63 min
Issued by
NWS Jackson, MS

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS84 KJAN 072057
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
357 PM CDT Wed Jul 7 2021
 
MSZ044-072200-
Leake MS-
357 PM CDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE COUNTY THROUGH 
500 PM CDT...

At 357 PM CDT, Meteorologists were tracking a strong thunderstorm
near Carthage, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm. 
Torrential rainfall is also occurring with this storm, and may lead 
to localized flooding. 

Locations impacted include...
Carthage, Tuscola, Walnut Grove, Lena, Redwater and Standing Pine. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3258 8934 3258 8973 3278 8973 3280 8943
TIME...MOT...LOC 2057Z 340DEG 7KT 3269 8960 

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:44 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 7, 3:44 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
344 PM CDT Wed Jul 7 2021

.DISCUSSION...
Tonight and Thursday:  Scattered showers and storms will likely
continue into tonight, with coverage diminishing after late
evening. Lows tonight drop into the lower 70s F with some upper
60s F to near 70 F minimums likely over eastern MS along and north
of the I-20 corridor. A broad trough axis, responsible in part
for sending Elsa well east of us, will help keep rain chances a
bit higher than seasonal with most places seeing showers and
storms at some point this evening through Thursday. With the
trough being in a slightly less favorable/more easterly position
Thursday, rain chances may be slightly lower than we saw Wednesday
with upper heights slightly rising. This should result in a
warmer day, with much of the area reaching near or just above 90
F. /86/

Thursday night through Tuesday: Thursday wl still have a
moist airmass in place with lower 70F dew points and a PWAT around
two inches. Our CWA will also be in the weak spot between a
591dam ridge from the west and a 591dam ridge across the northeast
Gulf. The convection of the day should see a distinct diurnal
trend and dissipate early in the evening. Friday a 1020mb surface
ridge will be along the Gulf coast. This will help maintain our
low level moisture and daytime heating will set off another round
of scattered to numerous storms. Saturday the mid level ridge from
the west will become more dominant over our region and result in
less coverage of convection. Sunday models remain in good
agreement that the mid level ridge to our west will weaken while a
northern stream shortwave trough dives over the Plains. This
shortwave trough is expected to close off a low over the mid
Mississippi valley and help drive a cold front into our western
zones by evening. Rain chances will increase Sunday ahead of the
cold front. A few strong storms along with heavy rainfall will be
likely in our western zones Sunday afternoon and evening. Monday
the closed low will be lifting northeast toward the Great Lakes
region while upper level troughing lingers over our CWA. The cold
front looks to stall across the CWA and become the focus for
convection Monday into Tuesday. Morning lows will be near normal
through the period but afternoon highs will be held cooler than
normal over through much of the period. /22/

&&

.AVIATION...
18Z TAF discussion:
VFR with occasional MVFR/IFR conditions prevail across the area,
with the lower visibility and ceilings associated with afternoon
showers and thunderstorms. These storms will peak in coverage and
intensity by early evening with the southeastern sites,
JAN/HKS/MEI/HBG/PIB, seeing the most frequent dips in ceiling and
visibility as better storm coverage will occur there. Storm
coverage relaxes overnight but high humidity will allow for
widespread low stratus and fog to develop mostly for the southeast
sites near dawn where MVFR/IFR conditions are likely. Conditions
improve to prevailing VFR during the morning Thursday. /86/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  90  73  86 /  25  58  21  56
Meridian      69  88  70  87 /  42  65  23  61
Vicksburg     72  90  73  87 /  25  50  21  50
Hattiesburg   72  89  73  85 /  33  52  22  65
Natchez       71  88  71  83 /  27  49  23  58
Greenville    72  91  71  88 /  23  44  18  37
Greenwood     71  91  71  90 /  24  53  21  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

22/LP
Hazardous weather outlook, Jul 7, 1:28 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
128 PM CDT Wed Jul 7 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081830-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
128 PM CDT Wed Jul 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Jul 7, 3:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     FLASH FLOOD      1 NE CLINTON            32.35N 90.32W
07/07/2021                   HINDS              MS   BROADCAST MEDIA

            STREET FLOODING IN THE KENTWOOD SUBDIVISION,
            BROADCAST MEDIA PHOTOGRAPHS SUGGEST 1-2 FEET
            OF WATER ACROSS ROADS.

&&

LP
Local storm report, Jul 7, 3:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     FLASH FLOOD      1 ESE FOREST HILL       32.26N 90.26W
07/07/2021                   HINDS              MS   BROADCAST MEDIA

            STREET FLOODING.

&&

LP
Local storm report, Jul 7, 3:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      1 NNE CLINTON           32.35N 90.33W
07/07/2021                   HINDS              MS   BROADCAST MEDIA

            WATER ENTERING A HOUSE ON NEAL ST.

&&

LP
Local storm report, Jul 7, 3:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      2 ENE CLINTON           32.35N 90.30W
07/07/2021                   HINDS              MS   BROADCAST MEDIA

            STREET FLOODING, WATER INTO YARDS.

&&

LP
Local storm report, Jul 7, 3:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      1 SSW JACKSON           32.28N 90.19W
07/07/2021                   HINDS              MS   PUBLIC

            MULTIPLE REPORTS OF STREET FLOODING IN SOUTH
            JACKSON.

&&

LP
Special weather statement, Jul 7, 3:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
357 PM CDT Wed Jul 7 2021

MSZ044-072200-
Leake MS-
357 PM CDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE COUNTY THROUGH
500 PM CDT...

At 357 PM CDT, Meteorologists were tracking a strong thunderstorm
near Carthage, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Locations impacted include...
Carthage, Tuscola, Walnut Grove, Lena, Redwater and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3258 8934 3258 8973 3278 8973 3280 8943
TIME...MOT...LOC 2057Z 340DEG 7KT 3269 8960

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:11 PM CDTSpecial Weather StatementJANHinds34 min
Jul 7, 1:13 PM CDTSpecial Weather StatementJANSimpson32 min
Jul 7, 2:16 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Jul 7, 2:46 PM CDTSpecial Weather StatementJANLeake59 min
Jul 7, 3:10 PM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison, Neshoba, Yazoo2 hr
Jul 7, 3:18 PM CDTSpecial Weather StatementJANAdams57 min
Jul 7, 3:24 PM CDTSpecial Weather StatementJANForrest51 min
Jul 7, 4:42 PM CDTSpecial Weather StatementJANLincoln63 min
Jul 7, 5:14 PM CDTAreal Flood WarningJANHinds, Rankin61 min
Jul 7, 6:28 PM CDTSpecial Weather StatementJANWest Carroll62 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.